Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Yang index of the deleted product


Author: Simeon T. Stefanov
Journal: Proc. Amer. Math. Soc. 128 (2000), 885-891
MSC (2000): Primary 55M20
DOI: https://doi.org/10.1090/S0002-9939-99-05576-8
Published electronically: October 25, 1999
MathSciNet review: 1707531
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For any $\kappa\ge 1$ a $\kappa$-dimensional polyhedron $Y_\kappa$ is constructed such that the Yang index of its deleted product $Y^*_\kappa$ equals $2\kappa$. This answers a question of Izydorek and Jaworowski (1995). For any $\kappa\ge 1$ a $2\kappa$-dimensional closed manifold $M$ with involution is constructed such that $\operatorname{index} M=2\kappa$, but $M$ can be mapped into a $\kappa$-dimensional polyhedron without antipodal coincidence.


References [Enhancements On Off] (What's this?)

  • 1. B. Grünbaum, Imbeddings of simplicial complexes, Comment. Math. Helvet. 44 (1969), 502-513. MR 40:8058
  • 2. M. W. Hirsch, Differential Topology, Springer-Verlag, New York, 1976. MR 56:6669; MR 96c:57001, corrected reprint
  • 3. M. Izydorek, J. Jaworowski, Antipodal coincidence for maps of spheres into complexes, PAMS 123 (1995), 1947-1950. MR 96c:55002
  • 4. E. V. \v{S}chepin, On a problem of L. A. Tumarkin, Dokl. Akad. Nauk SSSR 217 (1974), 42-43.
  • 5. B. R. Ummel, Imbedding classes and $n$-minimal complexes, PAMS 38 (1973), 201-206. MR 47:5883
  • 6. W. T. Wu, A theory of imbedding, immersion and isotopy of polytopes in a euclidean space, Science Press, Peking, 1965.
  • 7. C. T. Yang, On theorems of Borsuk-Ulam, Kakutani-Yamabe-Yujobô and Dyson, I, Ann. Math. 60 (1954), 262-282. MR 16:502d

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 55M20

Retrieve articles in all journals with MSC (2000): 55M20


Additional Information

Simeon T. Stefanov
Affiliation: 1 Suchodolska Str., B 13 Vh 2 Ap 32, 1373 Sofia, Bulgaria
Email: s_simeon@hotmail.com

DOI: https://doi.org/10.1090/S0002-9939-99-05576-8
Keywords: Yang index, deleted product, antipodal coincidence
Received by editor(s): December 18, 1995
Received by editor(s) in revised form: September 5, 1996
Published electronically: October 25, 1999
Communicated by: Thomas Goodwillie
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society